905.866 medical & health answers

Severe allergic reaction answers (5823)

«Previous Page 4 from 100 Next >
Q: 

I recently made a turkey. i used dry/fresh rosemary, cloves/minced garlic, onions, salt, pepper and extra virgin olive oil . my husband later had a severe allergic reaction. not quite sure if it was those seasoning and herbs mixed that caused it or it if was the wine he drank. His eyes swelled almost shut, his breathing was labored, his throat began to swell and his air ways were beginning to close within in mintues of finishing his thanksgiving dinner. Benadryl didn''t help much he went straight to the ER was giving a vial and a half of benadryl by injection and an adrenaline shot and oral steroids. Could those blends cause a severe allergic reations in a person. Does anyone has any answers?

A: I just had turkey at two Christmas parties two nights in a row, had a severe migraine after each meal of turkey, I am 48 and although I do get the occasional migraine I have never attributed them to turkey before? That sounds pretty scary! It is probably one of the ingredients that caused the problem and not the ''combination.'' Make sure you write down every ingredient in the food he ate before his reaction (not just the turkey but the side dishes as well) and avoid all of them until he is tested by an allergist. Make sure to bring the list with you. And have him carry an epipen with him at all times. Allergies can develop at any time. I developed a severe seafood allergy in my 20s....


Q: 

If you have a severe allergic reaction to Aleve, what other medications should be avoided.

A: Aleve is in the drug class called NSAID (Non Steroidal Anti Inflammatory Drugs). There is a whole laundry list of NSAIDs including aspirin, naproxen, ibuprofen and many others.   If you self-diagnosed your reaction--often it''s pretty obvious and you don''t need a doc to tell you that your face is swollen, you have hives, etc., you should tell your GP anyway so that they can make a notation on your chart and counsel you on what drugs are safe for you to take. Some drug reactions are very serious and can even be fatal.   Another option is to check with a pharmacist when you want to use a drug that''s available over-the-counter. Often, pharmacists (not pharmacy techs) know as much, if not more, about drug

Q: 

I had a severe allergic reaction to taxotere and my oncologist thinks I should try taxol. How likely is it that I will have a reaction to this also?

A: though a drug related to the other, it is common to switch from one taxane to another when reactions are found with one. L...


Q: 

Has anyone with a penicillin allergy taken cefprozil and has a severe allergic reaction?

A: Cefprozil should definitely be avoided or used with caution in patients with penicillin allergy. If you are worried perhaps speak to the doctor again and get him/her to change it to something else. http://www.mcn.co.za/Medical_Treatment_Guidelines/penposter.pdf...


Q: 

I am 43 years old, premenopausal, diagnosed with DCIS on core biopsy in November, 2007. Pathology results after lumpectomy in Dec. 2007 showed DCIS, and .55 cm of invasive, ER+ PR-, and HER2+. Also found phyllodes tumor in other part of same breast. Physicians recommended mastectomy, and I elected double mastectomy to treat aggressively. Pathology results showed no other signs of cancer, either DCIS or other. Doctors recommended clinical trial of taxol + herceptin for 12 weeks, followed by herceptin for 1 year. I had a severe allergic reaction to taxol so doctors switched to navelbine + herceptin for 12 weeks. I will be done with herceptin in March. Have been on tamoxifen since June. My question is: in light of what seem to be very favorable results of the Austrian study (Gnant) in 2008 showing that the use of zometa, when given along with drugs to suppress the ovaries, result in a 30% reduction in risk of recurrence in premenopausal women, should I ''push'' to get ov. supp. and/or zometa? I''m not crazy about the side effects of ov. supp., particularly losing the protective effects on the cardiovascular system of remaining premenopausal (I have high blood pressure, controlled) and doctors have not been able to say how much more, if any, this would reduce my already low risk of recurrence, and neither my primary doctor nor my second opinion doctor has recommended ov. sup. or zometa. Because I''ve been aggressive in my treatment I want to use any other reasonable means to reduce risk further. What are your thoughts on zometa and/or ov. supp. given my history? Also, what is the profile of patients who usually get ov. supp.? Your input will be greatly appreciated

A: Hi Julie, This is Ben Park MD PhD and your question was forwarded to me by Lillie. The study you mention is pretty brand new data and it is a very good trial, but in this country, standard of care for premenopausal women with ER positive disease is still tamoxifen. (BTW, did you have FISH done for HER2 on your tumor?) There is a trial looking at tamoxifen vs. ovarian suppression with tamoxifen vs. ovarian suppression with aromatase inhibitor ongoing, and there are other US trials looking at zometa and other bisphosphonates in the adjuvant setting. As of now, outside of a clinical trial, or unless a woman has reasons she can''t take or tolerate tamoxifen, I do not routinely recommend for premenopausal women ovarian suppression. This may change in the future, but tamoxifen is the current...


Q: 

allergic reaction?

A: 25 Nov 2011 Hello, yes, you will be feeling much like your old self since you''ll no longer be on the prednisone. If you happen to beable to read this, you should be feeling much better. Very best to you, Votes:+0CommentVote upReport Mary632009 25 Nov 2011Yes, that high a dose of predisone can really make you feel out of whack, & my friend is right, you should be feeling yourself soon... pledge 25 Nov 2011Hey there Mary. Am I late or what? Care for some ham (smoked) Say yes please! Hope you are having a good one, running the ac. Early this morning, running the heat, get the chill out, and now its ac. Go figure. Ha, theres a fresh pot, so, help yourself, Mary632009 25 Nov 2011Weel, I am late as usual, but wil be back in the AM! Mary pledge 26 Nov 2011Good morning Mary. Coffees made, and...


 
Contact us   |   Disclaimer & Privacy Policy   |